Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for ischemic colitis

I was recently diagnosed with ischemic colitis. Bacteria was also found in urine testing, so I was treated with antibiotics. I m still experiencing loose stools with sporadic blood. A CTA was done which came back normal. A stool specimen came back fine. There is sporadic pain in lower back and lower left abdomen. The doctors don t seem to have an answer for the cause. Since I have had health issues years back where the physician at the time thought that I have something that goes in and out of remission (which he thought was indicative of lupus -- test came back negative even though I had the butterfly rash) -- How do I find out what to do now?
Mon, 2 Feb 2015
Report Abuse
General & Family Physician 's  Response
Hi,

1. Having bacteria found in your urine testing is indicative for Urinary tract infection (UTI). Antibiotics you were prescribed are the best choice to treat UTI.

2. Having loose stool might be partially related to antibiotics use. I advise to use probiotics and increase water intake.

3. The presence of sporadic blood in stool is indicative for possible laceration of rectal mucosa :
- colonoscopy to exclude hemorrhoids and ulceration of bowel mucosa
- run fecal occult blood to exclude GI bleeding

4. Ischemic colitis is inflammation of colon due to reduction of blood flow in narrowed blood vessels. It is not caused by bacterial or other types of infection.

If ischemic colitis was determined, then, I highly advise to discuss with GI specialist to :
- find out what is causing narrowing of arteries?
- determine the best treatment.

For the moment, I advise to:
- increase fluids intake to keep well hydrated
- continue taking antibiotics as prescribed
- discuss with your physician about the medications that would aggravate the narrowing of arteries

Hope it was of help!
Dr.Albana
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I already just wrote it but it seems I already have a profile here. I just got ischemic colitis and was in the hospital and since they don t think...